It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-12-2007, 07:30 AM   #1
Junior Member
(female)
 
Join Date: Jan 2004
Posts: 30
botty HB User
mirtazapine and effexor ?

Hi all,
I was wondering if anyone could help me ive been on effexor about 4 years and the last year been reducing.
I was on 37.5 in the morning and half a 37.5 at night i went to the doctors yesterday having had another week of no sleep.
So he suggested a anti depressent that may help me sleep he perscribed mirtazpine he told me to take the effxor 37.5 in the morning and 15mg of mirtazapine at night and gradually reducing the effxor over the next month.
I took the the mirtazapine and hour felt spaced out and couldnt keep my eyes open.
I slept for 12 hours and today feel shocking i feel totally spaced out disorientated like im druged up.
Is this normal when you start on mirtazapine? or is this an adverse effect i was wondering how the effexor and mirtazapine may effect each other but cant find any infomation.
If this is normal how long does it last for ?
if anyone has any advice as im very anxious to find out if this is normal
thanks alot sally

 
Old 06-12-2007, 07:40 AM   #2
Senior Member
(female)
 
Join Date: Jun 2007
Location: Canada
Posts: 267
mycatwillow HB User
Re: mirtazapine and effexor ?

I've been on mirtazapine for more than 5 years and to me it was a wonder drug, at least for the time it was working. Sleep was a major issue for me and it helped with that. I did sometimes find it hard to wake up in the mornings, but to me that was a small price to pay, as before I was lucky if I got 2 or 3 hours of sleep a night. But it didn't have the same effect on me as it does on you, I never slept for 12 hours and I could function well once I got up.

It's hard to tell how long it will last because everyone is different, but I would give it some time.

 
Sponsors Lightbulb
   
Old 06-12-2007, 07:47 AM   #3
Senior Member
(female)
 
Join Date: Jun 2007
Location: Canada
Posts: 267
mycatwillow HB User
Re: mirtazapine and effexor ?

Plus my doctor just started me on effexor too, and I'm just waiting to see if it starts working. Actually I'm on the generic brand, venlafaxine because that's what my insurance coverage pays for. I usually say remeron and effexor though because they are easier to say/spell than mirtazipine and venlafaxine.

Anyway, the question I wanted to ask was, did effexor ever negatively affect your sleep? Because my doctor told me to take mine in the morning because she said it could possibley affect my sleep.

 
Old 06-12-2007, 09:59 AM   #4
Junior Member
(female)
 
Join Date: Jan 2004
Posts: 30
botty HB User
Re: mirtazapine and effexor ?

yes without doubt the effexor effected my sleep and ive been on both types of effexor.
Ive spoke to the doctor and he suggusted to stop the mirtazapine and reduce the effexor over the next month and once off the effexor try the mirtazapine again.
As my main problem is not sleeping
thanks sally

 
Old 06-12-2007, 01:31 PM   #5
Senior Veteran
(female)
 
Join Date: Jul 2006
Location: TX
Posts: 1,359
livinTX HB User
Re: mirtazapine and effexor ?

I took Remeron for about a year, but I didn't care for it much because it made me so tired and lazy and spacey during the day (even when taking the dose at night). Beyond that, it just made me want to eat and eat and eat. A lot of people gain weight on Remeron because it gives you an appetite like nothing else and you never feel full. Of course, I was on a higher dose of it--30 mg and then 45 mg. For me, none of these side effects went away over time. It never did seem to do much for my depression, if anything it made it worse because I felt so tired and unmotivated to do anything during the day. Of course, that's just my experience, and I never did take it with Effexor, so hopefully, your experience will be different.

Last edited by livinTX; 06-12-2007 at 01:33 PM.

 
Old 06-12-2007, 01:43 PM   #6
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: ontario
Posts: 3,776
Blog Entries: 1
trg247 HB Usertrg247 HB Usertrg247 HB User
Re: mirtazapine and effexor ?

I have taken Remeron and Effexor for over a year and a half. Remeron and food definately go hand in hand, I currently take 60mg, and for the me the sleepiness went away pretty quick to the point where I need to take a sleeping pill on top of it. I take 150mg of Effexor and still if I take it to late in the day it is going to effect how I sleep and if I ever fall asleep.

take care
trg247
__________________
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder

Current Meds
Pristiq
Cymbalta
Seroquel
Temazapam

 
Old 11-10-2007, 04:01 PM   #7
Newbie
(male)
 
Join Date: Oct 2007
Location: Australia
Posts: 5
Blaglleflug HB User
Wink Re: mirtazapine and effexor ?

Hi,

I've been taking Venlafaxine (Effexor XR) and Mirtazapine for 18 months. As I understand it (and by my own experience) Mirtazapine has more soporific effects at the lower end of the dosage spectrum - maybe 15mg plus. It took me a couple of weeks for the sluggish feeling the next day to go away. I know what you mean about "couldn't keep my eyes open" - I kind of like that effect because I've always had trouble sleeping. In fact, when that effect diminished every few months, I increased the Mirtazapine. I'm now on 180mg which I take at 8pm sharp! All that aside, Mirtazapine is also often reported to be effective in the shortest amount of time - maybe a few weeks.

I have put on 20kg in the past 18 months & I blame the Mirtazapine for that. I suppose it's really just my hand & mouth doing all the real work. I was never really an "active" person, so this just helped me pile on the weight a lot.

I started on 75mg of Effexor XR (Venlafaxine in sustained release) but it didn't really start helping me till I got to 150mg. Then after 4 months or so it would "poop out" and I'd increase the dose. I'm now on 600mg / day and that's really working for me. It doesn't seem to matter to me if I take this in the morning or at night - that's the idea of the sustained release version (XR).

Even at these unusually high doses, I'm not getting any odd side-effects. I mean that the side effects I have always had have not increased with dosage. I get somnolence (which I need) plus eating more (which is bad) with the Mirtazapine. I get anxiety (for 2 weeks when the dosage is bumped up) and no libido (who cares?) and more energy during the day (which is good) and probably high blood pressure (bad of course but maybe weight related anyway).

I urged my Dr to put me on the Mirtazapine as well as the Venlafaxine early on. This combination is commonly known as "California rocket fuel". The idea is that selectively affecting several depression-related receptors is better than only affecting say, one.

If you can get a hold of a PDF book called "Stephen M. Stahl - Essential Psychopharmacology.pdf" it has lots of pretty pictures & is not too hard to follow. It has a lot of examples about how each anti-depressant works & therefore why some combinations are better than others. It's "available" on peer-to-peer and torrent sharing sites. Here's a quote:

“ {"California rocket fuel": High-dose Venlafaxine plus Mirtazapine. This is a combination of antidepressants that has a great degree of theoretical synergy: reuptake blockade plus alpha 2 blockade; serotonin reuptake plus 5HT2A antagonism; 5HT actions plus NE actions. Specifically, 5HT is triple-boosted, with reuptake blockade, alpha 2 antagonism, and 5HT2A antagonism; NE is double-boosted, with reuptake blockade plus alpha 2 antagonism; and there may even be a bit of single boost to DA from reuptake blockade."} “

(much better with the pictures )

Good Luck….

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Just started Mirtazapine (AKA Rameron, Zispin), Advice Please Hanzyababa Depression 1 10-28-2009 05:37 AM
Mirtazapine(remeron)30mg4 1 month.Don't know if need to increased 2 45mg help please Crimson609 Depression 2 05-21-2009 12:11 PM
mirtazapine - side effect Knee pain ? magne Depression 0 01-26-2009 04:56 PM
Clonazepam User, Doc Wants to Add Mirtazapine But Too Scared 2bnorm Anxiety 1 11-27-2007 05:08 PM
mirtazapine Simon1998 Anxiety 7 06-10-2007 12:42 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), rosequartz (9), blessed824 (9), jennybyc (9), cuddles1 (9)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:17 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!